MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER
Catalog Number 10144-90
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Skin Discoloration (2074)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone number: (b)(6).Asp will continue to follow up regarding this issue.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported that a healthcare worker (hcw) experienced a ¿burn¿ from a hydrogen peroxide skin contact when removing a used sterrad® 100nx cassette from the unit.The hcw was only wearing a glove on one hand, and the skin reaction occurred on the unprotected hand.The h2o2 skin reaction lasted one day, and there is no report of medical attention.Lastly, it was reported the hcw status was ¿painless remission¿.The information suggests the h2o2 skin reaction was not serious; however, this event is being reported as a malfunction report subsequent to a previous serious injury.
 
Additional Manufacturer Narrative
Asp investigation summary: the investigation included a review of the batch record, trending analysis by lot number, and system risk analysis (sra).¿the batch record was reviewed and no issues relating to the event were noted.The product met manufacturer specifications at the time of release.¿ trending analysis for the lot number was reviewed from the manufactured date to event date and no significant trend was observed.¿review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." the used sterrad® 100nx cassette was discarded and not available for evaluation.In addition, use error was identified to have contributed to the adverse event; therefore, no further product evaluation or supplier investigation was conducted.The most likely assignable cause for the h2o2 skin reaction can be attributed to failure to follow the sterrad® 100nx user guide in handling used cassettes and wearing appropriate personal protective equipment.The customer was re-trained to always wear ppe when handling cassettes.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® 100NX CASSETTE
Common Device Name
STERRAD® 100NX STERILIZER
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key13502191
Report Number2084725-2022-00019
Device Sequence Number14799412
Product Code MLR
UDI-Device Identifier20705037014900
UDI-Public20705037014900
Combination Product (Y/N)N
PMA/510(K) Number
K071345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2022
Device Catalogue Number10144-90
Device Lot Number21J020
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer07/30/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown